Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 147, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 24, 2015, 5:29 AM EST for Gilmer County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 5:29 AM EST (10:29 UTC)
- Expired
- Dec 25, 2015, 5:29 AM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 134 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fausett Creek near Talking Rock (FCTG1).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02381600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
268 WGUS42 KFFC 241029 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 AM EST THU DEC 24 2015 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Fausett Creek near Talking Rock affecting Gilmer County Yellow River near East Lithonia affecting De Kalb and Rockdale Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC123-250029- /O.NEW.KFFC.FL.W.0147.151224T1029Z-000000T0000Z/ /FCTG1.2.ER.151224T0949Z.151224T1015Z.000000T0000Z.NO/ 529 AM EST THU DEC 24 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Fausett Creek near Talking Rock. * From early this morning until further notice. * At 5 AM Thursday the stage was 14.4 feet...and rising. * Flood stage is 10 feet. * At 15 feet...Significant flooding expands further into the woodlands and pastures along the creek upstream and downstream from the gage on Yukon Road. Maximum flow will be passing through the concrete box culvert under the road. The water level will be hitting the road bed around two feet above the culvert and erosion may occur on the embankments on the south side of road. * This crest compares to a previous crest of 13.7 feet on Mar 4 1979. && LAT...LON 3458 8442 3452 8444 3454 8451 3460 8451 $$ GAC089-247-250029- /O.NEW.KFFC.FL.W.0148.151224T1029Z-151225T1800Z/ /YLOG1.1.ER.151224T1004Z.151224T1800Z.151225T1200Z.UU/ 529 AM EST THU DEC 24 2015 The National Weather Service in Peachtree City has issued a * Flood Warning for The Yellow River near East Lithonia. * From early this morning until Friday afternoon. * At 4 AM Thursday the stage was 12.8 feet...and rising. * Minor flooding is forecast. * Flood stage is 13 feet. * Forecast to rise above flood stage by early this morning and continue to rise to near 15 feet by this afternoon.The river will fall below flood stage by tomorrow morning. * At 15 feet...Minor flooding continues and expands further into the woodlands and fields near the river upstream and downstream from the gage on Pleasant Hill Road. In Dekalb County...some flooding of backyards of homes begin on Harmony Hills Drive and Court. Johnson Creek flowing under Union Grove Road into the river begins to back up. * This crest compares to a previous crest of 15.1 feet on Sep 18 2004. && LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403 $$
3 follow-up statements
800 WGUS42 KFFC 241101 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 AM EST THU DEC 24 2015 ...Observed Flooding Changed from Moderate to Record Severity for the following rivers in Georgia... Fausett Creek near Talking Rock affecting Gilmer County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC123-250101- /O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/ /FCTG1.3.ER.151224T0949Z.151224T1045Z.000000T0000Z.NR/ 601 AM EST THU DEC 24 2015 ...Observed flooding increased from Moderate to Record severity...The Flood Warning continues for The Fausett Creek near Talking Rock. * Until further notice. * At 5 AM Thursday the stage was 17.4 feet...and rising rapidly. * Flood stage is 10 feet. * At 17 feet...Major flooding begins. Flooding never seen before occurs in the woodlands and pastures along the creek upstream and downstream from the gage on Yukon Road. Maximum flow will be passing through the concrete box culvert under the road. The water level will be hitting the road bed around 4 feet above the culvert and erosion will be likely on the embankments on the south side of road. * This crest compares to a previous crest of 17.0 feet on May 27 1973. && LAT...LON 3458 8442 3452 8444 3454 8451 3460 8451 $$
069
WGUS82 KFFC 241257
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 AM EST THU DEC 24 2015
...The Flood Warning continues for the following rivers in Georgia...
Fausett Creek near Talking Rock affecting Gilmer County
Talking Rock Creek near Hinton affecting Gilmer and Pickens
Counties
GAC123-250257-
/O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/
/FCTG1.3.ER.151224T0949Z.151224T1100Z.000000T0000Z.NR/
757 AM EST THU DEC 24 2015
The Flood Warning continues for
The Fausett Creek near Talking Rock.
* Until further notice.
* At 730 AM Thursday the stage was 11.2 feet...and falling quickly.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The creek is expected to fall below flood stage this morning.
* At 12.0 feet...Minor flooding expands further into the woodlands
and pastures along the creek upstream and downstream from the gage
on Yukon Road. Maximum flow will be passing through the concrete
box culvert under the road. The water level will be near the top of
the culvert and erosion will be possible on the embankments on the
south side of road.
* This crest compares to a previous crest of 12.9 feet on Aug 7 2013.
&&
LAT...LON 3458 8442 3452 8444 3454 8451 3460 8451
$$
GAC123-227-250256-
/O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/
/TKRG1.1.ER.151224T1030Z.151224T1215Z.000000T0000Z.NO/
757 AM EST THU DEC 24 2015
The Flood Warning continues for
The Talking Rock Creek near Hinton.
* Until further notice.
* At 730 AM Thursday the stage was 13.4 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The creek is cresting and is expected to begin falling in the next hour. The creek is expected to fall below flood stage by late morning.
* At 14.0 feet...Moderate flooding begins. Significant flooding
occurs in the woodlands upstream and downstream along the creek
from the gage just downstream from the merger with Scarecorn Creek
and off of Patterson Road. Rapid flowing water will cause dangerous
erosion conditions to the banks and should not be crossed.
&&
LAT...LON 3455 8452 3449 8452 3449 8461 3455 8468
3459 8463 3456 8459
$$708 WGUS82 KFFC 241339 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 839 AM EST THU DEC 24 2015 ...The Flood Warning is cancelled for the following rivers in Georgia... Fausett Creek near Talking Rock affecting Gilmer County GAC123-241409- /O.CAN.KFFC.FL.W.0147.000000T0000Z-151224T1339Z/ /FCTG1.3.ER.151224T0949Z.151224T1100Z.151224T1259Z.NR/ 839 AM EST THU DEC 24 2015 The Flood Warning is cancelled for The Fausett Creek near Talking Rock. * This takes affect immediately. * Until Wednesday December 31. * At 830 AM Thursday the stage was 9.0 feet...and falling. * Flood stage is 10.0 feet. * The creek will continue to fall. * At 10 feet...Flood stage is reached. Minor flooding begins in the woodlands and pastures along the creek upstream and downstream from the gage on Yukon Road. The water level will reach the maximum flow through the concrete box culvert under the road. && LAT...LON 3458 8442 3452 8444 3454 8451 3460 8451 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 4:35 AM EST, 54 minutes earlier.
Area forecast discussion, Dec 24, 4:35 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 AM EST THU DEC 24 2015
.SHORT TERM /TODAY THROUGH FRIDAY/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...
CURRENT RADAR LOOP SHOWS 3 DISTINCT LINES OF SHOWERS AND
THUNDERSTORMS MOVING INTO AND ACROSS THE AREA. CURRENTLY THERE ARE
NO SEVERE STORMS EMBEDDED IN THESE LINES BUT THE POTENTIAL IS STILL
THERE. INSTABILITIES ARE NOT THAT GREAT THIS MORNING BUT SHEAR
VALUES ARE STILL FAIRLY HIGH. THIS IS FAIRLY EVIDENT AS EVERY TIME
ONE OF THE STRONGER STORMS MOVES OVER AN OBSERVING SITE...WINDS
START BLOWING IN THE 10-15KT RANGE WITH GUST TO 22KT. MODELS
CONTINUE TO STAY IN GOOD AGREEMENT THROUGH THE SHORT TERM. AS THE
COLD FRONT APPROACHES THE TENNESSEE VALLEY TODAY...INSTABILITY WILL
INCREASE AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF
THUNDER WITH A CONTINUED RISK OF SEVERE STORMS. THIS RISK OF SEVERE
TODAY IS LESS THAN YESTERDAY BUT THE INGREDIENTS ARE STILL IN PLACE
FOR AND ISOLATED SEVERE STORM OR TWO. THE BEST PLACE FOR SEVERE
STORMS WILL BE MAINLY ACROSS NORTH GA TODAY AND FRIDAY. WITH THE
RAIN CONTINUING ACROSS THE STATE ANOTHER 1 TO 3 INCHES IS EXPECTED
TO FALL OVER ALREADY SATURATED SOILS. WITH GUSTY WINDS IT WILL NOT
TAKE MUCH TO KNOCK TREES OVER AND CAUSE SOME DAMAGE.
01
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.
41
&&
.CLIMATE...
RECORDS FOR 12-24
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1964 31 1945 60 1964 7 1983
KATL 72 1984 28 1963 60 1879 3 1983
1964
KMCN 77 1964 35 1993 62 1964 10 1989
1983
KCSG 79 1984 35 1989 60 1988 9 1989
1964
1955
RECORDS FOR 12-25
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 77 1982 22 1983 61 1982 3 1983
1955
KATL 72 1987 17 1983 59 1982 0 1983
1889
KMCN 78 1982 25 1983 61 1982 7 1983
1932
KCSG 76 1982 24 1983 60 1982 8 1983
1964
RECORDS FOR 12-26
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 74 1964 30 1980 61 1987 9 1983
1928
KATL 72 1987 26 1935 61 1987 5 1983
KMCN 77 1987 33 1902 61 1987 9 1983
1982 1964
KCSG 80 1987 33 1983 64 1987 10 1983
RECORDS FOR 12-27
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 73 1971 33 1917 56 1982 11 1935
KATL 71 1982 27 1892 58 1982 12 1925
1889
KMCN 78 1987 35 1902 61 1987 17 1902
KCSG 75 2008 43 1948 61 1987 23 1985
1982
RECORDS FOR 12-28
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 78 1928 32 1950 59 1982 8 1925
KATL 74 1984 15 1894 58 1954 5 1925
1971
KMCN 76 2008 31 1925 65 1942 11 1925
2007
KCSG 80 1984 36 1950 59 2008 23 2010
1954 1977
&&
AVIATION...
06Z UPDATE...
SHOWERS CONTINUING THROUGH THE PERIOD WITH MOSTLY IFR CEILINGS.
THERE WILL BE SOME ISOLATED THUNDERSTORMS THIS MORNING BUT SHOULD
BE MOSTLY SHOWERS THROUGH THE TAF PERIOD. WINDS WILL BE MAINLY OUT
OF THE S BUT WILL SEE PERIODS OF SW AND SE WINDS THROUGH THE
PERIOD. WIND SPEEDS WILL STAY MAINLY 10KT OR LESS BUT WILL SEE
SOME GUST TO NEAR 18KT IN AND AROUND ANY STRONGER STORMS. VSBYS
SHOULD STAY IN THE VFR TO MVFR RANGE.
//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 72 64 75 63 / 70 60 40 30
ATLANTA 73 65 75 64 / 70 70 40 20
BLAIRSVILLE 69 62 71 61 / 90 80 70 50
CARTERSVILLE 72 64 75 63 / 80 70 50 40
COLUMBUS 75 66 78 64 / 60 50 20 20
GAINESVILLE 69 64 72 63 / 70 70 50 40
MACON 76 64 79 62 / 40 40 10 10
ROME 73 63 75 63 / 80 70 50 40
PEACHTREE CITY 73 64 76 61 / 70 60 30 20
VIDALIA 80 65 82 64 / 20 20 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
&&
SHORT TERM...01
LONG TERM....41
AVIATION...01Hazardous weather outlook, Dec 23, 5:40 PM EST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 540 PM EST WED DEC 23 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 540 PM EST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... ...SEVERE POTENTIAL INCREASES TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS EVENING. AFTER MIDNIGHT...THE THREAT FOR SEVERE WEATHER WILL INCREASE...ESPECIALLY ALONG AND WEST OF A COLUMBUS TO MACON TO ATHENS LINE. A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND BRIEF TORNADOES. SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY STORMS. ONGOING FLOODING OF RIVERS...STREAMS AND CREEKS ACROSS CENTRAL GEORGIA WILL OCCUR WITH THE THREAT SHIFTING NORTH OVERNIGHT AS HEAVIER RAIN SETS UP ACROSS NORTH GEORGIA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... BANDS OF SHOWERS AND THUNDERSTORMS WILL BE ONGOING INTO THURSDAY...ESPECIALLY ALONG AND WEST OF I-85. SOME OF THESE STORMS COULD BE STRONG TO SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND BRIEF TORNADOES. PERSISTENT HEAVY RAINFALL WILL ELEVATE THE FLOOD THREAT AS WELL ACROSS NORTH GEORGIA. ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN...ESPECIALLY IN THE MOUNTAINS. THUNDERSTORMS AND HEAVY RAIN WILL GRADUALLY PUSH NORTH OF THE AREA THURSDAY NIGHT INTO CHRISTMAS DAY...BUT NOT AFTER TWO TO FOUR INCHES OF ADDITIONAL RAINFALL OCCUR. SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DJN
In the hours before
Special weather statement, Dec 24, 2:34 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 AM EST THU DEC 24 2015
GAZ001-002-240800-
DADE GA-WALKER GA-
234 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR DADE AND WALKER COUNTIES UNTIL
300 AM EST...
AT 234 AM EST...A STRONG THUNDERSTORM WAS NEAR IDER ALABAMA...OR 12
MILES SOUTHWEST OF TRENTON...MOVING NORTHEAST AT 55 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...TRENTON...FORT OGLETHORPE...ROSSVILLE...CHICKAMAUGA...
LOOKOUT MOUNTAIN...LA FAYETTE...RISING FAWN...CHATTANOOGA VALLEY...
NOBLE...CLOUDLAND CANYON STATE PARK...COOPER HEIGHTS...NEW ENGLAND...
MORGANVILLE...ROCK SPRING...WILDWOOD...HOOKER...LINWOOD...FAIRVIEW
AND STEPHENSVILLE.
LAT...LON 3496 8527 3486 8526 3485 8520 3478 8520
3477 8518 3471 8517 3459 8553 3488 8559
3498 8545 3499 8529
TIME...MOT...LOC 0734Z 240DEG 48KT 3472 8562Special weather statement, Dec 24, 3:15 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 AM EST THU DEC 24 2015
GAZ090-102-240915-
STEWART GA-CHATTAHOOCHEE GA-
315 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND CHATTAHOOCHEE
COUNTIES UNTIL 415 AM EST...
AT 313 AM EST...A BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE
LOCATED FROM WESTERN STEWART COUNTY TO SOUTHERN BARBOUR COUNTY
ALABAMA MOVING NORTHEAST AT 50 MPH.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...CUSSETA...RICHLAND...OMAHA...SANFORD...BROOKLYN...
CHRISTOPHER...CHARLES...RENFROE...LOUVALE...PROVIDENCE CANYON STATE
PARK...WESTVILLE...MANTA AND JAMESTOWN/SOUTH FORT BENNING.
LAT...LON 3195 8496 3198 8496 3198 8501 3197 8504
3199 8504 3199 8506 3209 8504 3213 8506
3218 8501 3220 8496 3221 8498 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3229 8493 3248 8467 3210 8465 3194 8494
TIME...MOT...LOC 0813Z 240DEG 48KT 3214 8497Special weather statement, Dec 24, 3:26 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 AM EST THU DEC 24 2015
GAZ019-020-030-240930-
BARTOW GA-POLK GA-FLOYD GA-
326 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR BARTOW...WESTERN POLK AND
SOUTHEASTERN FLOYD COUNTIES UNTIL 430 AM EST...
AT 324 AM EST...SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN WERE
LOCATED FROM NORTHERN BARTOW COUNTY TO WESTERN POLK COUNTY WERE
MOVING NORTHEAST AT 50 MPH. THIS AREA HAS ALREADY SEEN 1 TO 2 INCHES
OF RAINFALL. UP TO AN INCH ADDITIONAL RAIN CAN BE EXPECTED THROUGH
430 AM.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ROME...CARTERSVILLE...CEDARTOWN...ADAIRSVILLE...EUHARLEE...CAVE
SPRING...WHITE...KINGSTON...CASSVILLE...PINE LOG...FUNKHOUSER...
LINDALE...SENEY AND FOLSOM.
LAT...LON 3439 8494 3440 8483 3440 8473 3441 8473
3441 8467 3431 8466 3390 8537 3408 8541
TIME...MOT...LOC 0824Z 237DEG 51KT 3421 8497Special weather statement, Dec 24, 3:36 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 AM EST THU DEC 24 2015
GAZ004-005-240900-
MURRAY GA-WHITFIELD GA-
336 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MURRAY AND
NORTHEASTERN WHITFIELD COUNTIES UNTIL 400 AM EST...
AT 336 AM EST...A STRONG THUNDERSTORM WAS NEAR COHUTTA...OR 12 MILES
NORTH OF CHATSWORTH...MOVING NORTHEAST AT 60 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BEAVERDALE...GREGORY...SUMAC...CISCO AND TENNGA.
LAT...LON 3495 8462 3493 8463 3481 8491 3495 8493
3498 8493 3499 8492 3499 8462
TIME...MOT...LOC 0836Z 237DEG 51KT 3493 8485Special weather statement, Dec 24, 4:14 AM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 AM EST THU DEC 24 2015
GAZ007-013-241015-
GILMER GA-PICKENS GA-
414 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER AND PICKENS
COUNTIES UNTIL 515 AM EST...
AT 412 AM EST...THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDED FROM
EASTERN GILMER COUNTY INTO PICKENS COUNTY...MOVING NORTHEAST AT 50
MPH. 1 TO 1.5 INCHES OF RAIN CAN BE EXPECTED THROUGH 515 AM.
HAZARD...HEAVY RAIN.
IMPACT...LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS
IS LIKELY. MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR
POSSIBLE LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER
COVERS THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JASPER...TALKING ROCK...ROY...LAKE TAMARACK...HINTON...TALONA...
TALMADGE...PISGAH...BLAINE...CARTECAY...SEQUOYAH LAKE AND SPRINGER
MOUNTAIN SHELTER.
LAT...LON 3471 8425 3467 8425 3464 8420 3463 8419
3460 8422 3460 8426 3457 8426 3457 8429
3458 8433 3458 8434 3455 8435 3451 8433
3438 8451 3438 8458 3441 8458 3441 8465
3446 8465 3449 8466 3476 8433
TIME...MOT...LOC 0912Z 232DEG 26KT 3435 8457Special weather statement, Dec 24, 4:50 AM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 AM EST THU DEC 24 2015
GAZ030-031-041-241015-
PAULDING GA-HARALSON GA-POLK GA-
450 AM EST THU DEC 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAULDING...NORTHERN
HARALSON AND SOUTHEASTERN POLK COUNTIES UNTIL 515 AM EST...
AT 450 AM EST...A STRONG THUNDERSTORM WAS NEAR BUCHANAN...MOVING
NORTHEAST AT 45 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...ROCKMART...TALLAPOOSA...BRASWELL...YORKVILLE...FELTON...
DRAKETOWN...VAN WERT AND EUBANK LAKE.
LAT...LON 3383 8534 3403 8502 3395 8492 3382 8491
3380 8499 3381 8505 3379 8505 3374 8530
TIME...MOT...LOC 0950Z 240DEG 39KT 3382 8526The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:14 PM EST | Special Weather Statement | FFC | Haralson, Polk | 31 min |
| Dec 23, 8:08 PM EST | Special Weather Statement | FFC | Bartow, Cherokee | 37 min |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth | 20 hr |
| Dec 23, 9:12 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 4 days |
| Dec 23, 9:32 PM EST | Special Weather Statement | FFC | Towns, Union | 28 min |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Montgomery, Treutlen, Wheeler | 18 days |
| Dec 23, 9:41 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 11 days |
| Dec 23, 11:26 PM EST | Areal Flood Warning | FFC | Crawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more | 12 hr |
| Dec 24, 12:35 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Henry, Spalding | 25 min |
| Dec 24, 12:54 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 51 min |
| Dec 24, 1:53 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 52 min |
| Dec 24, 2:29 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 9 days |
| Dec 24, 2:34 AM EST | Special Weather Statement | FFC | Dade, Walker | 26 min |
| Dec 24, 2:53 AM EST | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 37 min |
| Dec 24, 3:15 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 60 min |
| Dec 24, 3:26 AM EST | Special Weather Statement | FFC | Bartow | 64 min |
| Dec 24, 3:36 AM EST | Special Weather Statement | FFC | Murray | 24 min |
| Dec 24, 3:48 AM EST | Severe Thunderstorm Warning | FFC | Stewart | 28 min |
| Dec 24, 4:07 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 24, 4:14 AM EST | Special Weather Statement | FFC | Pickens | 61 min |
| Dec 24, 4:50 AM EST | Special Weather Statement | FFC | Haralson | 25 min |
| Dec 24, 5:04 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Paulding, Polk | 41 min |
| Dec 24, 5:06 AM EST | Tornado Warning | FFC | Haralson, Paulding, Polk | 24 min |
| Dec 24, 5:10 AM EST | Areal Flood Warning | FFC | Gilmer, Gordon, Pickens | 6 hr |
| Dec 24, 5:29 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 53 hr |
| Dec 24, 5:35 AM EST | River Flood Warning | FFC | Gilmer, Pickens | 24 hr |
| Dec 24, 5:44 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 31 min |
| Dec 24, 5:54 AM EST | Areal Flood Warning | FFC | Bartow, Carroll, Haralson, Paulding, Polk | 6 hr |
| Dec 24, 6:08 AM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee | 37 min |
| Dec 24, 6:11 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:12 AM EST | Special Weather Statement | FFC | Cherokee, Forsyth | 33 min |
| Dec 24, 6:14 AM EST | River Flood Warning | FFC | Union | 24 hr |
| Dec 24, 6:20 AM EST | Areal Flood Warning | FFC | Floyd, Gilmer, Gordon, Murray | 6 hr |
| Dec 24, 6:37 AM EST | Special Weather Statement | FFC | Carroll | 23 min |
| Dec 24, 6:39 AM EST | River Flood Warning | FFC | Gilmer | 24 hr |
| Dec 24, 6:46 AM EST | Special Weather Statement | FFC | Forsyth | 29 min |
| Dec 24, 6:51 AM EST | Areal Flood Warning | FFC | Bartow, Floyd | 6 hr |
| Dec 24, 6:55 AM EST | Areal Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:01 AM EST | Special Weather Statement | FFC | Douglas | 29 min |
| Dec 24, 7:07 AM EST | Severe Thunderstorm Warning | FFC | Dawson, Hall, White | 23 min |
| Dec 24, 7:09 AM EST | Flash Flood Warning | FFC | Gilmer, Pickens | 6 hr |
| Dec 24, 7:24 AM EST | Special Weather Statement | FFC | Chattahoochee, Stewart | 51 min |
| Dec 24, 7:27 AM EST | Special Weather Statement | FFC | Fulton | 33 min |
| Dec 24, 7:31 AM EST | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Dec 24, 7:38 AM EST | Flash Flood Warning | FFC | Carroll, Douglas | 6 hr |
| Dec 24, 7:41 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 64 min |
| Dec 24, 7:46 AM EST | River Flood Warning | FFC | Gilmer | 13 hr |
| Dec 24, 8:01 AM EST | Flash Flood Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton | 6 hr |
| Dec 24, 8:08 AM EST | Areal Flood Warning | FFC | Chattahoochee, Muscogee, Stewart | 6 hr |
| Dec 24, 8:10 AM EST | Special Weather Statement | FFC | Lumpkin | 50 min |
| Dec 24, 8:11 AM EST | Special Weather Statement | FFC | Chattahoochee, Marion | 34 min |
| Dec 24, 8:19 AM EST | Flash Flood Warning | FFC | Troup | 6 hr |
| Dec 24, 8:23 AM EST | River Flood Warning | FFC | Bartow | 24 hr |
| Dec 24, 8:25 AM EST | Special Weather Statement | FFC | Walton | 50 min |
| Dec 24, 8:38 AM EST | River Flood Warning | FFC | Polk | 24 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Fannin | 6 hr |
| Dec 24, 8:44 AM EST | Flash Flood Warning | FFC | Chattahoochee | 6 hr |
| Dec 24, 9:06 AM EST | Special Weather Statement | FFC | Marion | 24 min |
| Dec 24, 9:28 AM EST | Special Weather Statement | FFC | DeKalb, Fulton | 47 min |
| Dec 24, 9:36 AM EST | Areal Flood Warning | FFC | Lumpkin, Towns, Union, White | 6 hr |
| Dec 24, 9:42 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Fulton, Meriwether | 6 hr |
| Dec 24, 9:45 AM EST | River Flood Warning | FFC | Carroll | 58 hr |
| Dec 24, 9:48 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 26 hr |
| Dec 24, 9:56 AM EST | Areal Flood Warning | FFC | Cherokee, Dawson, Hall, Lumpkin, Pickens | 6 hr |
| Dec 24, 9:56 AM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 24, 9:59 AM EST | River Flood Warning | FFC | Cherokee | 30 hr |
| Dec 24, 10:03 AM EST | River Flood Warning | FFC | Cobb, Douglas | 18 hr |
| Dec 24, 10:13 AM EST | Special Weather Statement | FFC | Talbot | 32 min |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Cherokee | 36 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 7 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Floyd, Gordon | 10 days |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 10:33 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 28 hr |
| Dec 24, 10:53 AM EST | River Flood Warning | FFC | Towns | 31 hr |
| Dec 24, 11:05 AM EST | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 25 min |
| Dec 24, 11:11 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Haralson | 27 hr |
| Dec 24, 11:35 AM EST | River Flood Warning | FFC | Coweta, Fayette | 24 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Floyd | 36 hr |
| Dec 24, 11:40 AM EST | River Flood Warning | FFC | Fayette | 51 hr |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.